I'm new to this

Hi,

I was recently diagnosed with fibromyalgia and put on sulfasalazine, I have been on them now for 3 week slowly increasing them each week till I'm on 4 a day, lately I feel like I'm just getting worse I seam to have shaky hands now,constant heart burn, really bad headaches,constantly tiered and also I have got really bad anxiety, is any of this normal? Sorry I'm so new to this so all slightly worrying. Thank you ??

9 Replies

oldestnewest
  • Firstly Chariow i would like to send you a huge welcome to our site, and im very sorry that you have been diagnosed with this vile condition. I personally am not on this medication but these symptoms are slighty worrying. I think you should get an appointment with your Gp asasp! Fibro has many many symptoms especially the tiredness, headaches and anxiety but if you were not like this before you meds then it is likely that this medication is not suitable for you. Your gp will be able to help you and there are so many meds available now that you may have to try a few and different combinations before you find those that help you without the side effects like these. If you look at the right of the home page there are tags...these cover so many things and meds are discussed here a lot and if you click on these tags it will bring up threads that have been talked about.

    Do you have a good GP?It can make all the difference with fibro and good ones are hard to find and with fibro you will probably be going to see him/her on a regular basis until you find the right combination of meds.

    Other members of our fibro family will come on here to help cos they are lovely :) and they will tell you more about other meds they take and maybe you could write them down and ask your gp abut these, here are my meds....are you ready?

    I take ;

    2x gabapentin 300mg 3 times a day. Gabapentin is also an epilepsy drug but it also can work for fibro patients.

    1x meloxicam 7.5mg twice a day, this is an anti inflamitory drug but is no good if you are allergis to NSAIDS

    2x tramadol 4 times a day. Tramadol is a strong painkiller and some people cant take it as it does have some yukky side effects like, dizziness, headaches, feeling spaced out etc but it doesnt have that effect on me.

    2x 30/500mg co-codamol 4 times a day. This is also a very strong painkiller but some people say it makes them constipated, again it doesnt bother me.

    1x venlafaxine 75mg.......god knows what these are for lol

    The list is endless and others will have different meds to tell you about but you will always find someone on here to help.

    Much Love, Charli xx

  • Hmm I thought sulfasalazine was more for rheumatoid arthritis do you have that as well or are you being investigated for that. Please go to your GP if you are suffering with side affects .. I do not tolerate lots of usual meds and the heartburn shakes and headaches sound just like the side affects I get and am whipped off the meds to try something else...

    Please don't leave it too long to see your GP there are lots of meds that may suit you much better

    VGx

  • Hi, welcome to the site, chariow.

    As VG says, sulfasalazine is for rheumatoid arthritis, and you seem to be having very severe side effects from it.

    I can't add much to what my colleagues have said, but I agree that you need to see your GP as soon as possible.

    Hope things improve, and that you feel better soon.

    On a lighter note, I hope that you will have a fun time here with us, and share both troubles and happy times!

    Moffy x

  • Hi and welcome to the site. I can't add any more to the above advice, just ask your doc to review the meds. Hope you soon start to feel at home here. Let us know how you get on.

    Kaz

    xx

  • Hi all yes they say I have rheumatoid arthritis aswell so I'm guessing that's what the meds are for I will be phoning my doctors this morning after I have been for my X-rays on chest wrists and ankles, thank you for all the advice and I will let u know how I get on.

    Charlotte x

  • Hi Charlotte Hope you get it sorted too, I just wanted to say I'm a newbie too and recently been diagnosed with fibro. I have found this site an amazing place for info and reassurrance Nicole xxx

  • Hi Nicole and a huge welcome to you too (love your name!) Hope to hear from you soon. Any questions or queires then feel free to post or private message me (or anyone else), Love Charlii xx

  • Sounds to me your having some side effects from your meds ,Though the tiredness can come with the Fibro .Ive never had the meds your on as I dont tolerate meds too well .I would go back to my G.P iIf I were you hunni and get him to check out some other meds for you.I hope you soon get sorted .I am a Fibro sufferer since nigh on 15 yrs now and found that some of the meds were unsuitable for me.Huggs to you Myra Xx

  • Hi all I went to my go and now have been taken off the meds but she won't give me anymore now till my next appointment with the specialist so I now have a month :-( but she did say the forgetfulness, tremors,headaches ect are all part of fibro is that right? Sorry so many questions I'm just trying to get my head around it all,

    Thank you :-)

You may also like...